Hi...I think many of us with fibro suffer with stomach issues...gerd, acid reflux, heartburn etc. I eat Yoplait Plus with probiotics every day because of chronic constipation and it has helped with that. Since I have started taking so many Advil, I get the same pain in my stomach that you describe and try to limit the amount I take in a day because I am afraid of bleeding. I also get heartburn...that started with all the Advil too. Since I can't take narctoic drugs due to allergic reactions I don't have much of a choice of pain killers.
What's your question...LOL? I guess probiotics don't help with the fog!
I'll stop now. I'm wondering where I put my tea.
I do not take a probiotic. I tried them about five years ago and didn't notice any difference. If the pain started when you started the probiotic, I'd stop it. You should not be getting more pain from things you take to help yourself.
I do take vitamin D but I take it with my breakfast and after dinner. Actually, I always take a little food whenever I'm taking medication, nutrients, or vitamins. I don't like putting them in an empty stomach. I'm presently taking 3,500 IU of D3 and don't have any stomach pain.
I also take Prilosec because I do use ibuprofen for pain. I have Crohn's disease and that leaves me open to ulcerations throughout my digestive tract. Prilosec protects the stomach against ulcers 70% of the time. I thought those were good odds!
Feel better, AW!
Hi AW...when I first started eating Yoplait, it gave me gas and some stomach rumbling, but no real pain. Because the Advil gives me such stomach problems anyway I never associated the Yoplait with those burning sensations I have had for some time now. I Googled 'Probiatics and stomach pain' and the search said Probiotics are used to TREAT and relieve stomach pain. So...I guess maybe you should stop them and see if the pain goes away. You know us fibromites...we react differently to just about everything.
Good Luck and hope you are feeling better.
Sherrine I stopped taking Ibuprofen because it upset my stomach so much and my bowels it wasn't even funny when I was running to the bathroom every 10 minutes or less. Ibuprofen can also cause ulcers in your stomach to. Just a thought.
Hara, I know that ibuprofen can cause ulcers in my stomach so that's why I take it with food and I also take the Prilosec. I've been doing the for 22 years and am doing fine. But, everyone is different.
When I was first diagnosed with fibromyalgia, it was called fibrositis. I was put on the ibuprofen and, back then, they didn't tell you to take it with food because they didn't know it could cause ulcers. It was a prescription drug back then. So, I never took it with food and I did develop a little ulcer about 16 years later. I could feel it and an endoscopy showed a small ulcer. My gastro put me on Prevacid for a month and it went away.
I took only extra strength Tylenol for about eight months but got to the point that I barely could get out of a chair and I needed to get a golf cart to go around a small park I wanted to visit. To me, this was not quality of life. That's when I spoke to my Internist about starting ibuprofen again. He gave me the Prilosec prescription and I always take it with food and I have had no problems at all and now I can walk and live my life in less pain. Actually, because of this, I always take any medication, vitamins, and nutrients with food as a safety precaution.
I know some people have problems taking ibuprofen but I do thank you for the warning! People should know these things before taking any medication. I just think the side affects of ibuprofen are far less than the meds they are giving out now.
Post Edited (Sherrine) : 8/9/2009 11:39:08 AM (GMT-6)
My dr. just can't understand why I won't take Ibuprofen, Naporoxin, Advil and such others. I told him I have enough health issues I don't need anymore at the moment.